Alert archive / Colorado / Freeze Warnings in 2022
Freeze Warning 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 12, 2022, 4:18 AM MDT for Rio Grande County, Saguache County, Colorado. It took effect at Oct 13, 2022, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2022, 4:18 AM MDT (10:18 UTC)
- In effect from
- Oct 13, 2022, 2:00 AM MDT
- Expired
- Oct 13, 2022, 9:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5762 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
451 WWUS75 KPUB 121018 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 418 AM MDT Wed Oct 12 2022 COZ070-071-121830- /O.NEW.KPUB.HZ.W.0001.221013T0800Z-221013T1500Z/ /O.CON.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 418 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 28. For the Hard Freeze Warning, sub-freezing temperatures as low as 25 expected. * WHERE...Central and southern San Luis Valley. * WHEN...For the Freeze Warning, until 9 AM MDT this morning. For the Hard Freeze Warning, from 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-121830- /O.NEW.KPUB.FZ.W.0004.221013T0800Z-221013T1500Z/ /O.CON.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 418 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 29. For the second Freeze Warning, sub-freezing temperatures as low as 31 expected. * WHERE...Northern San Luis Valley. * WHEN...For the first Freeze Warning, until 9 AM MDT this morning. For the second Freeze Warning, from 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
806 WWUS75 KPUB 121501 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 901 AM MDT Wed Oct 12 2022 COZ070-071-122315- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ /O.CON.KPUB.HZ.W.0001.221013T0800Z-221013T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 901 AM MDT Wed Oct 12 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Central and southern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-122315- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-221012T1500Z/ /O.CON.KPUB.FZ.W.0004.221013T0800Z-221013T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 901 AM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Northern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
117 WWUS75 KPUB 122022 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 222 PM MDT Wed Oct 12 2022 COZ070-071-130430- /O.CON.KPUB.HZ.W.0001.221013T0800Z-221013T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 222 PM MDT Wed Oct 12 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures, as low as 26, are expected. * WHERE...Central and southern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-130430- /O.CON.KPUB.FZ.W.0004.221013T0800Z-221013T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 222 PM MDT Wed Oct 12 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Northern San Luis Valley. * WHEN...From 2 AM to 9 AM MDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ084>089-093>099-130430- /O.NEW.KPUB.FR.Y.0004.221013T0800Z-221013T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 222 PM MDT Wed Oct 12 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of east central and southeast Colorado. * WHEN...From 2 AM to 8 AM MDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
427 WWUS75 KPUB 131335 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 735 AM MDT Thu Oct 13 2022 COZ084>089-093>099-131445- /O.EXP.KPUB.FR.Y.0004.000000T0000Z-221013T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 735 AM MDT Thu Oct 13 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... With sunny skies over the region, temperatures will rise to the 30s and 40s through the mid morning hours. $$ COZ070-071-131500- /O.CON.KPUB.HZ.W.0001.000000T0000Z-221013T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 735 AM MDT Thu Oct 13 2022 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures. Temperatures this morning have gotten as low as the mid 20s over portions of the San Luis Valley. * WHERE...Central and southern San Luis Valley. * WHEN...Through 9 AM MDT. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ069-131500- /O.CON.KPUB.FZ.W.0004.000000T0000Z-221013T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 735 AM MDT Thu Oct 13 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Northern San Luis Valley. * WHEN...Through 9 AM MDT. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
827 WWUS75 KPUB 131456 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 856 AM MDT Thu Oct 13 2022 COZ070-071-131600- /O.EXP.KPUB.HZ.W.0001.000000T0000Z-221013T1500Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- 856 AM MDT Thu Oct 13 2022 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures are rising above freezing at this time, and will continue to steadily rise through the morning hours. $$ COZ069-131600- /O.EXP.KPUB.FZ.W.0004.000000T0000Z-221013T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- 856 AM MDT Thu Oct 13 2022 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures are rising above freezing at this time, and will continue to steadily rise through the morning hours. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 12, 4:04 AM MDT, 14 minutes earlier.
Area forecast discussion, Oct 12, 4:04 AM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 404 AM MDT Wed Oct 12 2022 .SHORT TERM...(Today and tonight) Issued at 350 AM MDT Wed Oct 12 2022 Key Messages: 1. Very quiet day. 2. Hard Freeze Warning for lower 2/3 of San Luis Valley early Thursday morning. Today Expecting quiet conditions throughout south central and southeast Colorado throughout the forecast period. A large closed low centered near the Great Lakes region and the smaller closed low off the coast of California are interacting with a high pressure system situated off the Oregon coast, bringing a progressively drier northwest flow aloft. This will mix to the surface and bring seasonably cool temperatures and lower humidities throughout the region. High temperatures today will be in the mid to upper 70s from the I-25 corridor eastward, and in the upper 60s to lower 70s in the mountains and mountain valleys. Winds will be mostly light except for the higher elevations. No precipitation is anticipated throughout the region. Fire weather concerns should not be present as the humidities may be low enough, but the wind velocities will not meet the threshold. Tonight The quiet weather continues with the same synoptic set up as earlier in the day. The clear skies will allow for radiational cooling throughout south central and southeastern Colorado. Winds will remain light and low temperatures will be in the mid to upper 30s along the I-25 corridor eastward and in the 20s and 30s in the mountains and mountain valleys. Area of concern will be during the early morning hours in the San Luis Valley as temps in the mid 20s in the lower 2/3 of the Valley will necessitate a Hard Freeze Warning, and temps in the upper 20s in the upper 1/3 of the valley will bring a Freeze Warning. -Riser .LONG TERM...(Thursday through Tuesday) Issued at 350 AM MDT Wed Oct 12 2022 Models are back in general agreement through the extended period, with slight differences in the storm track of an upper low across the Desert Southwest Sunday into Tuesday. Thursday through Saturday...an amplified upper pattern will remain in place across the county, with troughing along the East Coast and upper ridging over the Pacific Northwest. This will keep dry, persistent northwesterly flow across Colorado. Temperatures will be pleasant across Colorado, with 60s and 70s for highs. The San Luis Valley will continue to see overnight lows in the mid 20s to lower 30s. At this time, temperatures should remain above freezing across the Plains, with the coldest temperatures expected Thursday night. Sunday through Wednesday...an upper low off the California coast is forecast to track eastward across the Desert Southwest Sunday into Tuesday. For the most part, the operational models are in agreement on the track with slight differences in the northward extent of moisture. Expect an increase in shower activity for the San Juan and southern Sangre de Cristo Mountain ranges, and areas along the New Mexico border by Sunday, and prevailing into Monday, and finally dissipating by Tuesday. The GFS is most aggressive with bringing precipitation northward, with showers up to Highway 50. The ECMWF and Canadian have much less, with most precipitation confined to northern New Mexico, up to the border. NBM guidance split the difference, and did not see any reason to change from the guidance. Drier conditions are expected Tuesday into Wednesday with the trough well to the southeast and high pressure rebuilding across Colorado. Temperatures will remain seasonal, with mostly 60s for highs and upper 30s to lower 40s for lows on the Plains. Mozley && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 350 AM MDT Wed Oct 12 2022 VFR ceilings and visibility for all TAF stations, KALS, KCOS and KPUB throughout the forecast period. Winds will be light and diurnally driven. No precipitation expected. -Riser && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM MDT this morning for COZ069>071. Freeze Warning from 2 AM to 9 AM MDT Thursday for COZ069. Hard Freeze Warning from 2 AM to 9 AM MDT Thursday for COZ070- 071. && SHORT TERM...RISER LONG TERM...MOZLEY AVIATION...RISER
Hazardous weather outlook, Oct 11, 7:33 PM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 733 PM MDT Tue Oct 11 2022 COZ058>089-093>099-130145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 733 PM MDT Tue Oct 11 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight A freeze warning is in effect for the San Luis Valley Wednesday morning. Some patchy dust could be possible over the eastern plains which may temporarily reduce visibilities. .DAYS TWO THROUGH SEVEN...Wednesday through Monday At or below freezing overnight lows are expected across the San Luis Valley each morning through the extended period. An increase in shower and thunderstorm activity is possible over the San Juan and southern Sangre de Cristo Mountain Ranges for early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. STEWARD/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:18 AM MDT | Hard Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande | 29 hr |
| Oct 12, 2:22 PM MDT | Frost Advisory | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 18 hr |
Nearby
Freeze Warnings in Colorado, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.